Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 90, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 5, 2014, 4:39 AM CDT for 6 counties in Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 4:39 AM CDT (09:39 UTC)
- Expired
- Jun 5, 2014, 5:01 AM CDT
- In force
- 22 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, KS, Ellis County, KS, Hodgeman County, KS, Pawnee County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS53 KDDC 050939
SVRDDC
KSC047-051-083-145-165-195-051030-
/O.NEW.KDDC.SV.W.0090.140605T0939Z-140605T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
439 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN ELLIS COUNTY IN CENTRAL KANSAS...
NORTHEASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...
PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
RUSH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 530 AM CDT
* AT 436 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF RIGA TO NEKOMA TO GRAY...AND MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSH CENTER...LA CROSSE...ROZEL...LIEBENTHAL...ANTONINO...
SCHOENCHEN...YOCEMENTO...BISON...SANFORD...TIMKEN...ASH VALLEY...
HAYS...MUNJOR...LORETTA...TOULON...GARFIELD...SHAFFER...PFEIFER...
FRIZELL AND OTIS.
THIS NEW WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHEASTERN
RUSH COUNTY...WESTERN ELLIS COUNTY...WESTERN RUSH COUNTY...AND
WESTERN PAWNEE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 9902 3826 9894 3805 9903 3804 9965
3847 9952 3869 9959 3891 9967 3902 9904
TIME...MOT...LOC 0938Z 268DEG 48KT 3886 9957 3848 9939
3810 9955
HAIL...0.75IN
WIND...60MPH
$$
UMSCHEID1 follow-up statement
203
WWUS53 KDDC 051001
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
501 AM CDT THU JUN 5 2014
KSC047-051-083-145-165-195-051011-
/O.CAN.KDDC.SV.W.0090.000000T0000Z-140605T1030Z/
TREGO KS-RUSH KS-PAWNEE KS-HODGEMAN KS-EDWARDS KS-ELLIS KS-
501 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELLIS...NORTHWESTERN
EDWARDS...NORTHEASTERN HODGEMAN...PAWNEE...RUSH AND EAST CENTRAL
TREGO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3827 9902 3826 9894 3805 9903 3804 9965
3847 9952 3869 9959 3891 9967 3902 9904
TIME...MOT...LOC 1001Z 268DEG 48KT 3887 9917 3849 9900
3811 9916
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:22 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 5, 4:22 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 422 AM CDT Thu Jun 5 2014 ...Update to short term... .SHORT TERM...(Today and tonight) ISSUED AT 418 AM CDT THU JUN 5 2014 Abbreviated AFD due to ongoing severe weather and limited staff. Severe thunderstorms this morning. Convection out of here in the next few hours. Highs in the 80s. Another MCS possible this evening, mainly for the SW zones. Lows in the 60s. .LONG TERM...(Friday through Wednesday) ISSUED AT 233 AM CDT THU JUN 5 2014 For Friday, another round of thunderstorms looks likely by late afternoon into the evening and overnight with good moist upslope flow level flow and some upper level disturbances moving out of the Rockies. Some heavy rainfall and severe thunderstorms are possible with widespread QPF of over an inch. For the Weekend, more thunderstorms are possible mainly across the south part of southwest and west central Kansas with more upper level shortwaves in almost zonal flow aloft along with a continued moist upslope regime. The strongest upper level trough moves across western Kansas on Sunday night into Monday morning with the new ECMWF showing the best chances for thunderstorms and probably a severe MCS (Mesoscale Convective Complex). For the period of Monday into Wednesday, thunderstorm chances decrease until Wednesday and Wednesday night with another disturbance. High temperatures will be fairly cool for June standards into the middle of next week with highs in the low to mid 80s. The coolest day looks to be Sunday with highs only in the 70s. Overnight lows will be mild in the 60s through Saturday morning, then around 60 through the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 1200 AM CDT THU JUN 5 2014 Main concern is watching convection across eastern Colorado in the short term. Radar trends and mesoscale model trends support main flight impacts to KHYS in the 08Z-10Z time frame. An outflow boundary could impact KGCK/KDDC, but most of the TSRA should be just to KHYS. MVFR cigs will prevail through morning with VFR by noon or so. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 64 83 69 / 20 30 70 80 GCK 83 63 82 68 / 20 20 70 70 EHA 84 62 85 65 / 30 50 60 70 LBL 86 64 86 67 / 20 50 70 70 HYS 82 63 82 65 / 70 20 70 70 P28 90 68 86 69 / 20 30 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Kruse AVIATION...Sugden
In the hours before
Special weather statement, Jun 5, 2:07 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT THU JUN 5 2014
KSZ044>046-065-050745-
LANE-NESS-PAWNEE-RUSH-
207 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NESS...NORTHERN LANE...NORTHERN
PAWNEE AND SOUTHERN RUSH COUNTIES...
AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HEALY TO LARNED...MOVING EAST AT
25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3857 9915 3815 9908 3860 10060 3871 10060
3871 10040
TIME...MOT...LOC 0706Z 267DEG 23KT 3846 9989
SUGDENSpecial weather statement, Jun 5, 2:49 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
249 AM CDT THU JUN 5 2014
KSZ030-031-043>046-065-066-050945-
ELLIS-LANE-NESS-PAWNEE-RUSH-SCOTT-STAFFORD-TREGO-
249 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS...NESS...NORTHEASTERN
SCOTT...NORTHERN LANE...NORTHERN PAWNEE...NORTHERN STAFFORD...RUSH
AND TREGO COUNTIES...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTT STATE LAKE TO
HUDSON...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS ALONG WITH TORRENTIAL
RAINFALL AND POSSIBLE FLOODING.
LAT...LON 3827 9902 3827 9847 3804 9846 3865 10099
3871 10094 3870 10016 3913 10015 3914 9904
TIME...MOT...LOC 0747Z 232DEG 15KT 3867 10088 3818 9866
KRUSELocal storm report, Jun 5, 3:28 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
328 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST 5 N GARDEN CITY 38.05N 100.86W
06/05/2014 E60 MPH FINNEY KS PUBLIC
&&
SUGDENLocal storm report, Jun 5, 3:35 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
335 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/05/2014 M1.00 INCH FINNEY KS PUBLIC
&&
SUGDENLocal storm report, Jun 5, 4:19 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
419 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM HEAVY RAIN ELLIS 38.94N 99.56W
06/05/2014 M3.66 INCH ELLIS KS BROADCAST MEDIA
&&
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:07 AM CDT | Special Weather Statement | DDC | Ness, Rush | 38 min |
| Jun 5, 2:15 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 45 min |
| Jun 5, 2:49 AM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush, Trego | 116 min |
| Jun 5, 2:50 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 55 min |
| Jun 5, 3:06 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 54 min |
| Jun 5, 3:22 AM CDT | Flash Flood Warning | DDC | Ellis, Lane, Ness, Pawnee, Rush, Scott and 1 more | 6 hr |
| Jun 5, 3:31 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness and 1 more | 59 min |
| Jun 5, 3:33 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 42 min |
| Jun 5, 3:55 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Jun 5, 4:06 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ellis, Hodgeman, Ness, Pawnee, Rush and 1 more | 39 min |
| Jun 5, 4:15 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 30 min |
| Jun 5, 5:14 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee, Stafford | 61 min |
| Jun 5, 6:24 AM CDT | High Wind Warning | DDC | Ellis, Rush | 96 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.